Alert archive / Louisiana / Freeze Warnings in 2005

Freeze Warning 2, NWS Lake Charles, LA

November 17, 20054 parishes in Louisiana

NWS Lake Charles, LA issued this freeze warning at Nov 17, 2005, 3:03 PM CST for 4 parishes in Louisiana. It took effect at Nov 18, 2005, 5:00 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2005, 3:03 PM CST (21:03 UTC)
In effect from
Nov 18, 2005, 5:00 AM CST
Expired
Nov 18, 2005, 8:00 AM CST
In force
3 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2192 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLCH 172103
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
303 PM CST THU NOV 17 2005

...FREEZE WARNING IN EFFECT FOR PORTIONS OF SOUTHWEST AND SOUTH-
CENTRAL LOUISIANA...


LAZ030>033-180515-
/O.NEW.KLCH.FZ.W.0002.051118T1100Z-051118T1400Z/
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
INCLUDING THE CITIES OF...DERIDDER...OAKDALE...VILLE PLATTE...
OPELOUSAS
303 PM CST THU NOV 17 2005

...FREEZE WARNING IN EFFECT FROM 5 AM TO 8 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 AM CST FRIDAY. 

ANOTHER COLD NIGHT WILL BE IN STORE WITH TEMPERATURES DIPPING TO
BELOW FREEZING NORTH OF I-10. A FREEZE WARNING IS ISSUED FOR THE
FIRST FREEZE OF THE YEAR...SO EVEN THOUGH TEMPERATURES OVER
INTERIOR SOUTHEAST TEXAS INTO CENTRAL LOUISIANA WILL ALSO DROP BELOW
32 DEGREES...NO FREEZE WARNING WILL BE ISSUED FOR THAT AREA. 

PREPARATIONS SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION AND
PETS FROM THE COLD. 

$$

WILEY
1 follow-up statement
000 
WWUS74 KLCH 180516
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1116 PM CST THU NOV 17 2005

...FREEZE WARNING IN EFFECT FOR PORTIONS OF SOUTHWEST AND SOUTH-
CENTRAL LOUISIANA...

LAZ030>033-181400-
/O.CON.KLCH.FZ.W.0002.051118T1100Z-051118T1400Z/
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
INCLUDING THE CITIES OF...DERIDDER...OAKDALE...VILLE PLATTE...
OPELOUSAS
1116 PM CST THU NOV 17 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 8 AM CST
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 8 AM CST FRIDAY. 

ANOTHER COLD NIGHT WILL BE IN STORE WITH TEMPERATURES DIPPING TO
BELOW FREEZING NORTH OF I-10. A FREEZE WARNING IS ISSUED FOR THE
FIRST FREEZE OF THE YEAR...SO EVEN THOUGH TEMPERATURES OVER
INTERIOR SOUTHEAST TEXAS INTO CENTRAL LOUISIANA WILL ALSO DROP
BELOW 32 DEGREES...NO FREEZE WARNING WILL BE ISSUED FOR THAT
AREA.

PREPARATIONS SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION AND
PETS FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Nov 17, 2:37 PM CST, 26 minutes earlier.

Area forecast discussion, Nov 17, 2:37 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
237 PM CST THU NOV 17 2005

.DISCUSSION...ANOTHER CLEAR COOL DAY TODAY THANKS TO STRONG HIGH
PRESSURE CENTERED OVER ILLINOIS RIDGING INTO SE TX. DEWPOINTS ARE
WELL DOWN INTO THE TEENS AND 20S ACROSS THE REGION SO THE MAIN
QUESTION IS JUST COLD IT WILL GET TONIGHT. WINDS STILL IN THE 10-
15 MPH RANGE AND AGAIN NOT LOOKING FOR DECOUPLING TO TAKE PLACE
TONIGHT SO OVERNIGHT LOWS WILL REMAIN ABOVE DEWPOINTS. LAST
NIGHT...TEMPS AROUND 30-32 WERE COMMONPLACE OVER THE NRN TIER OF
ZONES AND TONIGHT LOOKS LIKE IT WILL BE A COUPLE OF DEGREES COOLER
THAN LAST NIGHT. WILL ISSUE A FREEZE WARNING FOR TIER OF PARISHES
NORTH OF I-10 NOT AFFECTED WITH FREEZING TEMPS LAST NIGHT. LOWS
SHOULD BOTTOM OUT IN THE UPPER 20S TO NEAR 30 OVER NRN ZONES WITH
MID 30S ALONG THE 1-10 CORRIDOR.

FRIDAY LOOKS TO BE ANOTHER COOL DAY WITH A FEW MORE CLOUDS AROUND.
THIN LEVEL OF MOISTURE AROUND 700MB WILL AID IN THE PRODUCTION OF
MID-CLOUDS BUT OVERALL...ANOTHER NICE DAY FORECAST.

MODELS DIVERGE BIG TIME ON SATURDAY. ETA SHOWS GOOD ISENTROPIC
LIFT DEVELOPING OVER SRN TX AND SPREADING EWD INTO SE TX AND SRN
LA SATURDAY INTO SUNDAY MORNING WITH OVERCAST SKIES WHEREAS GFS
KEEPS MOISTURE WELL TO THE SOUTH. WILL SHOW INCREASE IN CLOUDS IN
CLOUDS DURING THIS TIME...BUT WILL NOT GO WITH ANY RAIN OVERLAND.
WILL NEED TO KEEP AN EYE ON THIS AS CONFIDENCE IN MODEL SOLUTION
INCREASES. UPPER TROF THEN MOVES ACROSS THE AREA SUNDAY WITH VERY DRY
AIR RETURNING AGAIN FOR EARLY NEXT WEEK.

&&

.AVIATION...VFR CONDITIONS WITH WINDS DECREASING TO ABOUT 5 KNOTS
BY THIS EVENING.

&&

.MARINE...WILL EXTEND SCA FOR NEARSHORE WATERS THROUGH 12Z
TOMORROW AND UNTIL 00Z FOR THE OFFSHORE WATERS AS WINDS HAVE BEEN
SLOW TO DECREASE. WINDS WILL DECREASE SUBSTANTIALLY THIS WEEKEND
WITH JUST A SLIGHT CHANCE OF A SHOWER.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH 34 60 36 65 / 0 0 0 0
KBPT 35 60 37 66 / 0 0 0 0
KAEX 29 57 32 63 / 0 0 0 0
KLFT 34 58 35 63 / 0 0 0 0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM 5 AM FRIDAY TO 8 AM FRIDAY FOR THE FOLLOWING
     ZONES: ALLEN...BEAUREGARD...EVANGELINE...AND ST. LANDRY.

TX...NONE.

GM...SMALL CRAFT ADVISORY FOR NEARSHORE WATERS UNTIL 12Z AND
OFFSHORE WATERS THROUGH 00Z.

&&
Hazardous weather outlook, Nov 17, 4:18 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
418 AM CST THU NOV 17 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-181030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
418 AM CST THU NOV 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
FREEZING TEMPERATURES TO START OUT ACROSS CENTRAL LOUISIANA AND
THE LAKES REGION OF SOUTHEAST TEXAS. TEMPERATURES TO WARM INTO THE
UPPER 50S TO NEAR 60 UNDER SUNNY SKIES.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
COLD MORNING LOWS FOR THE NEXT SEVERAL DAYS THEN A GRADUAL WARMUP
WILL DEVELOP. AT THIS TIME WE ARE NOT LOOKING AT ANY REAL CHANCE
FOR PRECIPITATION THROUGH NEXT WEEK.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

K. KUYPER

Nearby

Freeze Warnings in Louisiana, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.